Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 55, NWS Jackson, MS

March 11, 2016Clarke County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 11, 2016, 3:41 AM CST for Clarke County, Mississippi. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2016, 3:41 AM CST (09:41 UTC)
Expired
Mar 11, 2016, 9:45 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 4:09 AM CSTFLASH FLOOD1 Wsw Stonewall, MSCOUNTY ROAD 320 WAS UNDERWATER.
Mar 11, 4:09 AM CSTFLASH FLOOD5 Wsw De Soto, MSCOUNTY ROAD 270 UNDERWATER. AS OF 230AM IT WAS STILL RISING.
Mar 11, 9:45 AM CSTFLASH FLOODQuitman, MSMANY ROADS ARE FLOODED AND CLOSED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

568 
WGUS54 KJAN 110941
FFWJAN
MSC023-111545-
/O.NEW.KJAN.FF.W.0055.160311T0941Z-160311T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 945 AM CST FRIDAY

* AT 339 AM CST...EMERGENCY MANAGEMENT REPORTED NUMEROUS FLOODED
  ROADS ACROSS THE COUNTY. LATE THURSDAY NIGHT...FLOOD WATER ENTERED
  AT LEAST FOUR STRUCTURES ACROSS THE COUNTY. THREE TO SIX INCHES OF
  RAIN HAVE ALREADY FALLEN ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  QUITMAN...STONEWALL...CRANDALL...SABLE...SYKES...SNELL...
  GOODWATER...MIDDLETON...BARNETT...DE SOTO...SHUBUTA AND PACHUTA.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3189 8848 3184 8875 3183 8891 3222 8891
      3223 8843 3222 8843

$$

DL
1 follow-up statement
253 
WGUS74 KJAN 111011
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST FRI MAR 11 2016

MSC023-111545-
/O.CON.KJAN.FF.W.0055.000000T0000Z-160311T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE MS-
411 AM CST FRI MAR 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CST FRIDAY
FOR CLARKE COUNTY...

AT 410 AM CST...CLARKE COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING
ON COUNTY ROADS 270 AND 320. THREE TO SIX INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUITMAN...STONEWALL...CRANDALL...SABLE...SYKES...SNELL...GOODWATER...
MIDDLETON...BARNETT...DE SOTO...SHUBUTA AND PACHUTA.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3189 8848 3184 8875 3183 8891 3222 8891
      3223 8843 3222 8843

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 9:20 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Mar 10, 9:20 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST THU MAR 10 2016

.UPDATE...
THE HEAVIEST RAINS OF THE EVENING HAVE FINALLY PUSHED EAST.
THE STALLED COLD FRONT HANGS RIGHT THROUGH THE MIDDLE OF OUR
CWA...BASICALLY ALONG THE NATCHEZ TRACE CORRIDOR. ACCORDING TO THE
HI RES MODELS...IT LOOKS LIKE THOSE AREAS WITH THE MOST RAINFALL
TODAY (MS DELTA, SE AR, NE LA) WILL HAVE A DECENT REPREIVE BEFORE THE
NEXT ROUND ESPECIALLY SINCE THEY ARE ON THE COLD SIDE OF THE FRONT
NOW. THESE AREAS COULD SEE SOME PATCHY TO DENSE FOG COME MORNING
HOURS AS WELL AS SOME SLIGHT DRIZZLE. THE NEXT RESURGENCE OF MOISTURE
APPEARS TO BE FRIDAY MORNING SOMETIME AS THE FRONT PUSHES NORTH.
FOR NOW...SOUTHERN MS WILL CONTINUE TO SEE RAINFALL THROUGHOUT THE
NIGHT AS MOISTURE PUSHES UP FROM THE GULF. THE RAINFALL RATES HAVE
SLOWED DOWN NOW BUT AREAS WITH MODERATE RAINFALL WILL CONTINUE TO SEE
FLASH FLOOD PROBLEMS. THE POPS HAVE BEEN ADJUSTED TO SHOW ALL OF
THIS. JUST SLIGHT ADJUSTMENTS MADE TO THE REST OF THE FORECAST FOR
THIS UPDATE. /10/

&&

.AVIATION...
THE BULK OF THE SHRA/TSRA ACTIVITY THIS EVNG HAS PUSHED EAST OF
I-55. VERY LIGHT RAIN WL BE PSBL AT GLH-GWO THE REMAINDER OF TONIGHT
WHERE LIFR VSBYS ARE EXPECTED TO DEVELOP AFTER 06Z.
ELSEWHERE...IFR/MVFR CONDITIONS WL PREVAIL TONIGHT DUE TO LOW STRATUS
AND -RA WITH OCNL TSRA. REDEVELOPMENT OF TSRA ACTIVITY IS EXPECTED
FRI AREAWIDE WITH THE HEAVIEST RAIN AND LOWEST FLIGHT CATEGORIES OVER
SE HALF OF THE AREA. /22/

&&

.PREV DISCUSSION... /ISSUED 456 PM CST THU MAR 10 2016/

..SIGNIFICANT FLASH FLOODING ONGOING THROUGH THE WEEKEND
ACROSS PORTIONS OF THE ARKLAMISS DELTA...

SHORT TERM...(TONIGHT THROUGH SUNDAY MORNING)...COPIOUS MOISTURE
SURGE CONTINUES AS RAIN AXIS FINALLY PUSHED TO THE E AS COLD POOL
FINALLY DEVELOPED AND PUSHED A QLCS ACROSS THE REGION. HOWEVER...WITH
THE LINE BECOMING COLD POOL DOMINANT AND ORIENTING MORE E/NE AND
PARALLEL TO THE FLOW...THIS HAS NOW STALLED ACROSS THE I-55 CORRIDOR
AND UP HIGHWAY 25. GLOBAL MODELS THE PAST FEW DAYS HAVE DONE A PRETTY
GOOD JOB ON HANDLING THIS PUSH EAST BUT SIGNIFICANT RAINFALL WILL
CONTINUE INTO THE WEEKEND. DANGEROUS FLOODING HAS BEEN ONGOING IN THE
NW MS DELTA...NE LA AND SE AR WHERE RAINFALL AMOUNTS HAVE BEEN
HISTORICAL WITH NEAR 10 TO 15 INCHES...WITH SOME AREAS APPROACHING
17-20 INCHES. NUMEROUS ROADS...HOMES AND BUSINESSES HAVE BEEN FLOODED
IN THE NW DELTA AND EVACUATIONS HAVE HAD TO TAKE PLACE...WITH SOME
CASES LIFE-THREATENING FLOODING. ALSO SEVERE POTENTIAL OVERALL IS LOWER
THAN IT WAS EARLIER BUT CAN NOT RULE OUT A BRIEF TORNADO OR SEVERE
STORM IN AREAS IN THE E IN THAT HAVE NOT BEEN WORKED OVER BY HEAVY
RAIN AND THAT CAN SURGE OUT AND ORIENT MORE PERPENDICULAR TO THE NE
ORIENTED LOW LEVEL 0-3KM SHEAR VECTORS.

SLOW MOVING COLD CORE UPPER LOW CONTINUES TO SPIN OVER NRN MEXICO
AND CONTINUES TO PUMP ANOMALOUS MOISTURE INTO THE REGION THROUGH THE
WEEKEND. THIS AREA OF STORMS MAY PUSH TO THE E TONIGHT BUT BRINGING
TORRENTIAL RAINFALL AND POSSIBILITY OF FLASH FLOODING AS THE ENSEMBLE
SITUATIONAL AWARENESS TABLE NAEFS/GEFS PERCENTILES ARE MAXED OUT OR
NEAR RECORD VALUES. EXPECT THIS TO SLOWLY SHIFT E TONIGHT BEFORE THE
UPPER LOW SLOWLY BEGINS TO LIFT TO THE N OVER SRN TX THROUGH TOMORROW
AFTERNOON. GLOBAL/HI-RES MODELS SEEM TO HAVE A HANDLE OVERALL ON THE
QPF TOTALS WITH AN ADDITIONAL 3-5 INCHES POSSIBLE OVER THE EXTREME
AND SIGNIFICANT THREAT AREAS IN THE NW DELTA...SE AR AND NE LA. THIS
WILL ONLY EXACERBATE SIGNIFICANT AND IN SOME CASES LIFE-THREATENING
FLOODING ONGOING DUE TO PREVIOUS EXTREME RAINFALL AMOUNTS UPWARDS OF
10-15+ INCHES. THE RAINFALL AXIS ON FRIDAY SHOULD PIVOT MORE TO THE
S AS THE UPPER JET TO THE N...THAT HAS BEEN PROVIDING CONSTANT ADDED
DYNAMIC LIFT OVER THE ARKLAMISS DELTA...LIFTS TO THE NE AND ANOTHER
HIGH PW PLUME/MOISTURE TRANSPORT AND UPPER DIVERGENCE COMES INTO S
CENTRAL AND SE MS. WITH EFFICIENT MOISTURE TRANSPORT AND NEAR 850MB
330K THETA E...HEAVY RAINFALL WILL BEGIN AGAIN AFTER 12Z
FRIDAY...ESPECIALLY IN S AND SE MS. THIS WILL BRING THE NEXT BEST
POTENTIAL FOR HEAVY RAIN TO MOVE IN FRIDAY AFTERNOON AND ANOTHER LAST
SURGE OF MOISTURE TO MOVE IN ON SATURDAY AFTERNOON BEFORE THE UPPER
LOW LIFTS INTO NRN LA AND SUBSIDENCE BEGINS TO DRY OUT FROM THE SW TO
NE...WE WILL FINALLY HAVE A QUICK LULL IN ACTIVITY EARLY SUNDAY
AFTERNOON. EXPECT AREAS IN CENTRAL AND SE MS TO HAVE A POTENTIAL FOR
BETWEEN 2-5 INCHES OF RAINFALL WHILE AREAS IN NE MS. DUE TO THIS...WE
EXPANDED THE ELEVATED E IN THE HWO/GRAPHICS TO ACCOUNT FOR THE
CURRENT FLASH FLOOD WATCH AREA...WHICH REMAINS IN EFFECT THROUGH
SATURDAY AFTERNOON. WPC QPF FCST OVERALL SEEMS REASONABLE AND AN
ADDITIONAL 1-2 INCHES IS POSSIBLE ON SATURDAY BEFORE CLEARING. ALL
TOLD...THIS IS DEFINITELY A HISTORICAL FLOODING EVENT AND ALL SHOULD
TAKE HEED TO TAKE PRECAUTIONS. OVERALL...SOME STRONG TO POSSIBLY
SEVERE STORMS THROUGH THE WEEKEND BUT NEXT BEST CHANCES FOR MORE
WIDESPREAD SEVERE WEATHER LOOKS TO REMAIN IN THE DELTA SUNDAY
AFTERNOON/EVENING. /DC/

LONG TERM...(SUNDAY THROUGH WEDNESDAY)...THE RAIN WILL PUSH OFF TO
THE NORTHEAST OF THE MAIN UPPER DYNAMICS ALSO PULLS NORTHEAST. THIS
COULD RESULT IN A LULL IN RAIN ACTIVITY FOR SOME OF SUNDAY INTO
SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN PARTS OF THE FORECAST
AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER UPPER LEVEL TROUGH/LOW.
UNLIKE THE CURRENT SYSTEM...THIS ONE IS RATHER FAST MOVING AND WILL
MOVE ACROSS THE NORTHERN PARTS OF THE FORECAST AREA LATE SUNDAY
THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS SYSTEM LOOK PRETTY DECENT
FOR SEEING SEVERE POTENTIAL. VERTICAL TOTALS ARE AROUND 28-30C THANKS
TO VERY COLD 500MB TEMPERATURES ASSOCIATED WITH THE CLOSED LOW. IN
ADDITION...WIND SHEAR IS GOOD FOR ORGANIZED STORMS. WILL INTRODUCE AN
AREA INTO THE HWO/GRAPHICS INITIALLY FOR SUNDAY AFTERNOON/EVENING IN
THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA AND TIME AS THE
EVENT NEARS. DRIER WEATHER WILL MOVE IN FOLLOWING THIS SYSTEM FOR A
FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO ACTUALLY FAIRLY
WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND EVEN 80S LOOK LIKELY
THROUGH THE WEEK WITH LOWS IN THE 60S. /28/

HYDROLOGY...

RIVERS ACROSS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS ARE ALL OUT
OF BANKS. FLOODING SHOULD EXCEED THE MAY FLOOD OF 1991. MANY OF THE
BAYOUS AND RIVERS ARE OVERFLOWING INTO NEIGHBORING RIVER BASINS WHICH
IS MAKING THE FORECAST PROCESS DIFFICULT. FLOODING FROM RAINFALL ON
THE GROUND WILL CONTINUE FOR A WHILE AND THE WATER WILL HAVE A
DIFFICULT TIME RUNNING INTO FLOODED STREAMS. BAYOU BARTHOLEMEW AT
JONES, LA AND IN SOUTHEAST ARKANSAS WILL BE NEAR NOVEMBER 2009 LEVELS
AND MAY EXCEED THOSE LEVELS. RAINFALL IS PROGRESSING ACROSS
MISSISSIPPI AT THE CURRENT TIME. THE LEADING EDGE IS JUST TO THE
NW OF THE I-59 CORRIDOR AND NW OF I-20 NEAR MERIDIAN. RIVERS ARE
RISING RAPIDLY AS THE LEADING EDGE MOVES ACROSS THE REGIONS. MODERATE
RAINFALL WILL PERSIST TONIGHT IN MISSISSIPPI CAUSING THE RIVER RISES
TO CONTINUE. EXPECT SHARP RISES ALONG THE UPPER AND LOWER PEARL, BIG
BLACK, UPPER LEAF, AND HOMOCHITTO RIVERS. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT 48 HOURS. MINOR TO MODERATE RIVER FLOODING IS
POSSIBLE ALONG MANY OF THE RIVERS IN MISSISSIPPI. /MVP/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  72  64  72 /  85  91  65  79
MERIDIAN      66  71  61  73 /  98  88  56  76
VICKSBURG     67  72  66  73 /  55  87  69  75
HATTIESBURG   67  71  64  73 /  99  98  80  79
NATCHEZ       68  72  65  73 /  61  90  73  72
GREENVILLE    62  70  63  71 /  32  77  64  78
GREENWOOD     65  71  64  73 /  49  83  58  78

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>043-047>066-072>074.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 10, 3:04 PM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST THU MAR 10 2016

ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-040-112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...EXTREME
TIMING...TONIGHT THROUGH FRIDAY

SIGNIFICANT FLASH FLOODING IS IMMINENT THROUGH FRIDAY. ADDITIONAL
RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

MSZ029>033-037>039-044>046-112115-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH FRIDAY

HEAVY RAIN IS EXPECTED THROUGH FRIDAY, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH
OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ028-043-049>052-055>058-063>066-072>074-112115-
MONTGOMERY-MADISON MS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT THROUGH FRIDAY

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH FRIDAY.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT,
MAINLY FOR AREAS NORTH OF I-20.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ016-024>026-MSZ025>027-035-036-041-042-047-048-053-054-059>062-
112115-
MADISON LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
HUMPHREYS-HOLMES-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
304 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

FLOODING
THREAT...SIGNIFICANT
TIMING...TONIGHT THROUGH FRIDAY

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH FRIDAY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY NIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE POSSIBLE.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...QUARTER
SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND
NIGHT...MAINLY NORTH OF I20.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

26

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 10, 11:36 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      QUITMAN                 32.04N 88.72W
03/10/2016                   CLARKE             MS   PUBLIC

            NUMEROUS ROADS FLOODED ACROSS CLARKE COUNTY. REPORTS VIA
            SOCIAL MEDIA.

&&

DL
Local storm report, Mar 10, 11:48 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      3 SSE ELLISVILLE        31.56N 89.19W
03/10/2016                   JONES              MS   EMERGENCY MNGR

            THREE MILE STRETCH FLOODED...LOGS FLOATING ACROSS THE
            ROAD FROM RECENT LOGGING

&&

DL
Local storm report, Mar 11, 12:41 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      QUITMAN                 32.04N 88.72W
03/10/2016                   CLARKE             MS   EMERGENCY MNGR

            WATER IN THREE HOMES AND THREE INCHES OF WATER IN THE
            EOC. SEVERAL ROADS WASHED OUT WITH OTHER ROADS IMPASSABLE
            BETWEEN QUITMAN AND ENTERPRISE.

&&

MME
Local storm report, Mar 11, 12:57 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      7 ENE ZAMA              33.01N 89.28W
03/11/2016                   WINSTON            MS   LAW ENFORCEMENT

            WATER ACROSS HINZE CHURCH ROY LEECH RD

&&

DL
Local storm report, Mar 11, 1:34 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
03/11/2016                   MARION             MS   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED ACROSS THE CITY

&&

DL
Local storm report, Mar 11, 3:36 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      3 W PINEBUR             31.14N 89.76W
03/11/2016                   MARION             MS   LAW ENFORCEMENT

            MS HIGHWAY 13 BRIDGE IS FLOODED AT LOWER LITTLE CREEK

0315 AM     FLASH FLOOD      NNW PINEBUR             31.14N 89.70W
03/11/2016                   MARION             MS   LAW ENFORCEMENT

            BRIDGE ON PINE BURR RD IS UNDER WATER

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:06 PM CSTSpecial Weather StatementJANClarke, Lauderdale24 min
Mar 10, 6:33 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 10, 6:43 PM CSTFlash Flood WarningJANClarke, Lauderdale9 hr
Mar 10, 6:51 PM CSTSpecial Weather StatementJANForrest24 min
Mar 10, 7:04 PM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more12 hr
Mar 10, 7:34 PM CSTFlash Flood WarningJANForrest, Lamar10 hr
Mar 10, 8:00 PM CSTAreal Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson12 hr
Mar 10, 8:05 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Smith12 hr
Mar 10, 8:51 PM CSTRiver Flood WarningJANCarroll, Leflore9 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANNeshoba6 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake4 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANLeake7 days
Mar 10, 9:05 PM CSTRiver Flood WarningJANHinds, Rankin11 days
Mar 10, 9:15 PM CSTRiver Flood WarningJANSimpson3 days
Mar 10, 10:49 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence12 hr
Mar 10, 11:08 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Mar 11, 12:28 AM CSTAreal Flood WarningJANIssaquena, Sharkey9 hr
Mar 11, 12:52 AM CSTFlash Flood WarningJANChoctaw, Oktibbeha, Winston12 hr
Mar 11, 1:57 AM CSTRiver Flood WarningJANCovington, Jones3 days
Mar 11, 1:59 AM CSTRiver Flood WarningJANCovington, Forrest3 days
Mar 11, 2:02 AM CSTRiver Flood WarningJANJones5 days
Mar 11, 2:06 AM CSTRiver Flood WarningJANClarke4 days
Mar 11, 2:10 AM CSTRiver Flood WarningJANForrest3 days
Mar 11, 2:11 AM CSTRiver Flood WarningJANNoxubee7 days
Mar 11, 3:28 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 5:15 AM CSTFlash Flood WarningJANHinds, Madison, Yazoo6 hr
Mar 11, 5:27 AM CSTFlash Flood WarningJANForrest, Lamar4 hr
Mar 11, 6:45 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 11, 7:04 AM CSTFlash Flood WarningJANClaiborne, Jefferson6 hr
Mar 11, 7:06 AM CSTFlash Flood WarningJANCopiah, Lincoln6 hr
Mar 11, 7:10 AM CSTFlash Flood WarningJANLeake, Rankin, Scott6 hr
Mar 11, 7:28 AM CSTRiver Flood WarningJANForrest4 days
Mar 11, 7:29 AM CSTRiver Flood WarningJANClarke6 days
Mar 11, 8:17 AM CSTFlash Flood WarningJANSimpson, Smith6 hr
Mar 11, 8:18 AM CSTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 8:32 AM CSTFlash Flood WarningJANBolivar, Humphreys, Sunflower, Washington6 hr
Mar 11, 8:38 AM CSTRiver Flood WarningJANSharkey27 days
Mar 11, 8:40 AM CSTFlash Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery6 hr
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake7 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake9 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANLeake5 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANAttala4 days
Mar 11, 8:59 AM CSTRiver Flood WarningJANMadison, Rankin6 days
Mar 11, 9:28 AM CSTFlash Flood WarningJANForrest, Lamar, Marion9 hr
Mar 11, 9:29 AM CSTFlash Flood WarningJANJasper, Jones6 hr
Mar 11, 9:33 AM CSTRiver Flood WarningJANClay3 days
Mar 11, 9:35 AM CSTFlash Flood WarningJANClarke9 hr
Mar 11, 10:40 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence4 hr
Mar 11, 11:16 AM CSTAreal Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more21 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANBolivar, Washington36 hr
Mar 11, 11:24 AM CSTRiver Flood AdvisoryJANIssaquena, Washington36 hr
Mar 11, 12:34 PM CSTAreal Flood WarningJANChoctaw, Oktibbeha, Winston9 hr
Mar 11, 2:14 PM CSTAreal Flood WarningJANKemper, Lauderdale, Neshoba, Newton6 hr
Mar 11, 2:27 PM CSTAreal Flood WarningJANBolivar, Humphreys, Sunflower, Washington9 hr
Mar 11, 2:34 PM CSTAreal Flood WarningJANAttala, Carroll, Grenada, Holmes, Leflore, Montgomery9 hr
Mar 11, 2:47 PM CSTAreal Flood WarningJANCovington, Jefferson Davis, Lawrence9 hr
Mar 11, 3:02 PM CSTFlash Flood WarningJANJasper, Jones3 hr

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.